MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 1.6MM X 152MM K-WIRE

TREACE MEDICAL CONCEPTS, INC. 1.6MM X 152MM K-WIRE
Model Number 1405-2017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a k-wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that the tip of a k-wire broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2022.Additional information indicates the patient was seen for a post-op follow-up on (b)(6) 2023 and had no pain.The k-wire is provided to customers within a sterile kit (sk30) and marked single use.The udi referenced is for the sterile kit, sk30, that the product is distributed within.The device was not returned for evaluation as it remains implanted in the patient.The device history records were reviewed, and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.The most likely cause cannot be determined based on the available information; however, it is possible the technique utilized applied additional bending forces to the device, or it broke due to impact with another device.The product is manufactured with implant grade material and the case was successfully completed with no report of impact/injury or case delay, nor have any adverse events previously been reported as a result of this failure to date.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Brand Name
1.6MM X 152MM K-WIRE
Common Device Name
K-WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
uriza shums
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17790036
Report Number3011623994-2023-00225
Device Sequence Number7378963
Product Code HWE
UDI-Device Identifier00853114006211
UDI-Public00853114006211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2025
Device Model Number1405-2017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale